Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 342, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 16, 2015, 5:24 PM CDT for Rawlins County, Kansas; Hitchcock County, Nebraska. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2015, 5:24 PM CDT (22:24 UTC)
- Expired
- Aug 16, 2015, 6:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Rawlins County, KS, Hitchcock County, NE
The radar
The Goodland radar (KGLD), 87 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 5:26 PM CDT | HAIL 1 | 8 N Blakeman, KS | ALSO EXPERIENCED STRONG WINDS ESTIMATED AT ABOUT 60 MPH. |
| Aug 16, 5:26 PM CDT | HAIL 1 | 9 N Blakeman, KS | ALSO EXPERIENCED STRONG WINDS ESTIMATED AT ABOUT 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -420 J/kg
- Mixed-layer LCL
- 1611 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
447
WUUS53 KGLD 162224
SVRGLD
KSC153-NEC087-162300-
/O.NEW.KGLD.SV.W.0342.150816T2224Z-150816T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
524 PM CDT SUN AUG 16 2015
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL RAWLINS COUNTY IN NORTHWESTERN KANSAS...
SOUTHERN HITCHCOCK COUNTY IN SOUTHWESTERN NEBRASKA...
* UNTIL 600 PM CDT
* AT 524 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
NORTHWEST OF LUDELL...OR 11 MILES NORTH OF ATWOOD...MOVING NORTH AT
25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTH CENTRAL RAWLINS AND SOUTHERN HITCHCOCK COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3988 10095 3989 10121 4011 10125 4009 10088
TIME...MOT...LOC 2224Z 173DEG 23KT 3997 10109
HAIL...1.00IN
WIND...60MPH
$$
JRM3 follow-up statements
340
WWUS53 KGLD 162228
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
528 PM CDT SUN AUG 16 2015
KSC153-NEC087-162300-
/O.CON.KGLD.SV.W.0342.000000T0000Z-150816T2300Z/
RAWLINS KS-HITCHCOCK NE-
528 PM CDT SUN AUG 16 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTH CENTRAL RAWLINS AND SOUTHERN HITCHCOCK COUNTIES...
AT 528 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF LUDELL...OR 11 MILES NORTH OF ATWOOD...MOVING NORTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...PUBLIC.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH
CENTRAL RAWLINS AND SOUTHERN HITCHCOCK COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3988 10095 3989 10121 4011 10125 4009 10088
TIME...MOT...LOC 2228Z 171DEG 22KT 3997 10110
HAIL...1.00IN
WIND...60MPH
$$
JRM174
WWUS53 KGLD 162250
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
550 PM CDT SUN AUG 16 2015
KSC153-162258-
/O.CAN.KGLD.SV.W.0342.000000T0000Z-150816T2300Z/
RAWLINS KS-
550 PM CDT SUN AUG 16 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL RAWLINS COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4010 10107 4000 10107 4000 10123 4011 10125
TIME...MOT...LOC 2248Z 160DEG 5KT 4001 10116
$$
NEC087-162300-
/O.CON.KGLD.SV.W.0342.000000T0000Z-150816T2300Z/
HITCHCOCK NE-
550 PM CDT SUN AUG 16 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHWESTERN HITCHCOCK COUNTY...
AT 548 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
STRATTON...OR 14 MILES SOUTHWEST OF TRENTON...MOVING NORTH AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN HITCHCOCK COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4010 10107 4000 10107 4000 10123 4011 10125
TIME...MOT...LOC 2248Z 160DEG 5KT 4001 10116
HAIL...1.00IN
WIND...60MPH
$$
JRM271
WWUS53 KGLD 162252
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
552 PM CDT SUN AUG 16 2015
NEC087-162302-
/O.EXP.KGLD.SV.W.0342.000000T0000Z-150816T2300Z/
HITCHCOCK NE-
552 PM CDT SUN AUG 16 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HITCHCOCK COUNTY
WILL EXPIRE AT 600 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4010 10107 4000 10107 4000 10123 4011 10125
TIME...MOT...LOC 2250Z 173DEG 23KT 4001 10116
$$
JRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:52 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 16, 3:52 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 252 PM MDT SUN AUG 16 2015 .SHORT TERM...(THIS AFTERNOON THROUGH MONDAY) ISSUED AT 235 PM MDT SUN AUG 16 2015 WV IMAGERY AND RAP ANALYSIS SHOWS RIDGE CENTERED OVER SOUTHERN CALIFORNIA WITH AXIS EXTENDING ACROSS THE HIGH PLAINS AND INTO THE GREAT LAKES REGION. PLUMES OF MID LEVEL MOISTURE ORIGINATING IN THE PACIFIC ARE ROTATING AROUND THE EASTERN AND NORTHERN PERIPHERY OF THE LARGE SCALE RIDGE INTO THE ROCKIES AND HIGH PLAINS. DIFFLUENT FLOW IS CURRENTLY IN PLACE ACROSS THE CENTRAL ROCKIES WITH TROUGH DIGGING INTO THE NORTHERN PLAINS. A FEW WEAKER SHORTWAVE TROUGHS ARE JUST TO THE WEST/NORTHWEST OF OUR CWA. AT THE SURFACE QUASI-STATIONARY FRONT CURRENTLY EXTENDS ACROSS CENTRAL NEBRASKA INTO NORTHCENTRAL COLORADO OVER THE FAR NORTHWEST PART OF OUR CWA. PREFRONTAL TROUGH AXIS IS IN PLACE FROM SOUTHEAST COLORADO OVER GOODLAND AND NORTON KANSAS. THIS AFTERNOON-TONIGHT...THUNDERSTORM ACTIVITY SHOULD INITIATE WITHIN THE NEXT FEW HOURS ALONG FRONT AND SURFACE TROUGH WITH COVERAGE INCREASING THIS EVENING AS A SERIES OF WEAK SHORTWAVE TROUGHS ROTATE ACROSS THE REGION. RECENT TRENDS IN ARW/NMM HAVE BEEN TO SHIFT MOST ORGANIZED THUNDERSTORM CLUSTER TO THE SOUTH ROUGHLY ALONG AND SOUTH OF INTERSTATE 70. CURRENTLY THE ORIENTATION OF FLOW ALOFT AND OTHER GUIDANCE STILL SHOWING THUNDERSTORM CLUSTERS ORIGINATING FROM THE WEST OR NORTHWEST OF THIS. EITHER WAY...DEEP MOIST AIR MASS AND DECENT INSTABILITY AHEAD OF FRONT WILL SUPPORT ACTIVITY ACROSS MUCH OF CWA TRANSITIONING EASTWARD. STRONGEST CAPE AXIS IF FURTHER EAST THAN PREVIOUS GUIDANCE INDICATED...THOUGH THERE IS ENOUGH ELEVATED CAPE TO AT LEAST CONSIDER POTENTIAL FOR MARGINALLY SEVERE HAIL. DCAPE 1000-1500 J/KG COINCIDING DRY ADIABATIC PROFILES BELOW 700MB COULD SUPPORT ISOLATED SEVERE DOWNDRAFT POTENTIAL DURING THE AFTERNOON...THOUGH AS MIXING RATIOS INCREASE BELOW 700MB THIS EVENING THIS THREAT WILL LIKELY DIMINISH. REGARDING FLASH FLOOD WATCH...ANOMALOUSLY HIGH PWAT VALUES 1.2-1.6 WILL ONLY INCREASE THROUGH THE NIGHT APPROACHING 1.7-1.8 WHICH IS WELL WITHIN 99TH PERCENTILE OR 3 STANDARD DEVIATIONS FROM NORMAL. WITH VERY SLOW STORM MOTIONS AND POSSIBILITY FOR TRAINING/BACKBUILDING I AM COMFORTABLE WITH FLASH FLOOD WATCH. IF ARW/NMM SOLUTION PANS OUT THEN WE MAY NEED TO CONSIDER ADDING SOUTHERN PART OF FORECAST AREA TO WATCH. MONDAY...WHILE FRONTAL PASSAGE SHOULD OCCUR FROM NORTH TO SOUTH MONDAY...GUIDANCE IS SHOWING A LOT OF SPREAD ON TIMING. THIS LOWERS CONFIDENCE/TIMING OF ADDITIONAL THUNDERSTORM ACTIVITY. ARW/NMM SHOW A MORE ORGANIZED THUNDERSTORM CLUSTER DEVELOPING ALONG FRONT MONDAY MORNING...THOUGH OTHER GUIDANCE IS SHOWING PREDOMINANTLY ISOLATED TO SCATTERED ACTIVITY LINGERING ACROSS THE AREA. DEEP MOIST LAYER REMAINS IN PLACE...SO WITH POTENTIAL FOR OVERRUNNING ALONG BAROCLINIC ZONE...IT IS POSSIBLE FOR A MORE ORGANIZED CLUSTER IF WE CONTINUE TO SEE WEAK HEIGHT FALL...WHICH COULD ALSO RESULT CONTINUING THREAT FOR FLASH FLOODING. SEVERE THUNDERSTORM THREAT WILL BE HIGHLY DEPENDENT ON FRONTAL POSITION/TIMING AS BETTER INSTABILITY WILL TEND TO BE AHEAD OF FRONT. AS WITH TODAY...THREATS WOULD BE LARGE HAIL/DAMAGING WINDS ALONG/SOUTH OF FRONT. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 252 PM MDT SUN AUG 16 2015 FOR THIS EXTENDED FORECAST PACKAGE...A STRONG COLD FRONT IS EXPECTED TO MOVE THROUGH ON TUESDAY...BRINGING AN END TO SIGNIFICANT PRECIPITATION CHANCES AND A TEMPORARY PARDON FROM THE WARMTH AND HUMIDITY. ZONAL FLOW ALOFT RETURNS BEHIND TUESDAY'S SYSTEM. WITH SOUTHERLY LOW LEVEL FLOW...A WARMING TREND IS EXPECTED TO BEGIN THURSDAY. HOWEVER...YET ANOTHER UPPER LEVEL DISTURBANCE IS EXPECTED TO FORCE A COLD FRONT THROUGH THIS WEEKEND...BRINING ANOTHER CHANCE FOR BELOW NORMAL TEMPERATURES. THE MOST IMPACTFUL WEATHER IN THE EXTENDED FORECAST PERIOD IS ANTICIPATED MONDAY EVENING THROUGH TUESDAY EVENING. ACTIVE WEATHER IS FORECAST AS A LARGE NEGATIVELY TILTED TROUGH KICKS OUT OVER THE HIGH PLAINS. STRONG/SEVERE THUNDERSTORMS MAY BE ONGOING ACROSS PORTIONS OF THE REGION MONDAY EVENING DEPENDING ON THE FRONT LOCATION AND ENVIRONMENTAL PARAMETERS. ANY POTENTIAL SEVERE WEATHER THREAT MAY BE HIGHER MONDAY EVENING AS INITIAL DEVELOPMENT IN COLORADO SHOULD BE MOVING IN. THE PRIMARY THREATS FOR SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING WINDS. AS MENTIONED IN THE DAY 2 STORM PREDICTION CENTER OUTLOOK...SURFACE VORTICITY/HELICITY MAXIMIZED IN THE VICINITY OF THE FRONT MAY PROVIDE AN OPPORTUNITY FOR A TORNADO TO OCCUR. CONFIDENCE IN THIS ISN'T AS HIGH AS HIGHER RESOLUTION GUIDANCE INDICATES THE POTENTIAL FOR COLD POOL DEVELOPMENT...HIGHLIGHTING A HIGHER THREAT OF MCS DEVELOPMENT WITH DAMAGING WINDS AS THE MAIN THREAT. IN TERMS OF FLASH FLOODING...A THREAT WILL STILL EXIST ESPECIALLY IF HEAVY RAINS ARE RECEIVED TONIGHT. PRECIPITABLE WATER VALUES FALL AS THE FRONT DOES FORCE SOME MOISTURE SOUTH SO WE NO LONGER EXPECT PRECIPITABLE WATER VALUES NEARING THE 99TH PERCENTILE. STORM MOVEMENT REMAINS QUITE SLOW IN TERMS OF STEERING WINDS ALOFT SO COLD POOL FORMATION/MOVEMENT SHOULD BE THE PRIMARY DRIVER. THEREFORE...A FLASH FLOOD THREAT MAY PERSIST AND ANOTHER FLASH FLOOD WATCH MAY BE NEEDED FOR MONDAY EVENING IN LATER FORECAST PACKAGES. ON TUESDAY...THE FRONT SHOULD FINALLY SLIDE ALL THE WAY THROUGH THE REGION...RESTRICTING HIGHEST INSTABILITY SOUTH OF THE FRONT AND PRIMARILY SOUTH OF THE REGION. HOWEVER...CONFIDENCE IS LOW ON WHEN THIS COLD FRONT WILL SURGE SOUTH AND THERE MAY BE ENOUGH TIME FOR STORM DEVELOPMENT AHEAD OF THE FRONT. THIS WOULD MEAN SEVERE WEATHER IS POSSIBLE BUT UNLIKELY TUESDAY. HOWEVER...ADDITIONAL PERTURBATIONS MOVE IN FROM THE NORTHWEST BEHIND THE MAIN FORCING AND WITH SOME INSTABILITY REMAINING IN THE POST-FRONTAL ENVIRONMENT...THERE SHOULD BE ADDITIONAL SHOWER/THUNDERSTORM DEVELOPMENT TUESDAY AFTERNOON BUT COVERAGE AND INTENSITY REMAINS IN DOUBT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1138 AM MDT SUN AUG 16 2015 THUNDERSTORM ACTIVITY IS EXPECTED TO IMPACT BOTH KGLD AND KMCK TERMINALS LATE THIS AFTERNOON THROUGH MOST OF THE TAF PERIOD. BEST COVERAGE WILL BE DURING THE EVENING AS A SLOW MOVING CLUSTER OF THUNDERSTORMS MOVES ACROSS THE REGION. THERE SHOULD BE A LULL IN COVERAGE BEFORE ADDITIONAL THUNDERSTORMS DEVELOP AND MOVE SOUTHEAST ALONG A COLD FRONT MONDAY. SOME GUIDANCE IS SHOWING IFR CIGS AT KMCK 10-14Z...HOWEVER THIS APPEARS TO BE MORE LIKELY TIED TO FRONTAL PASSAGE WHICH MAY NOT BE UNTIL AFTER THE CURRENT TAF PERIOD. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KSZ001>003-013-014. CO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR COZ090-091. NE...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NEZ079>081. && SHORT TERM...DR LONG TERM...RRH AVIATION...DR
Hazardous weather outlook, Aug 16, 4:07 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 307 PM MDT SUN AUG 16 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-172115- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 307 PM MDT SUN AUG 16 2015 /407 PM CDT SUN AUG 16 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND INCREASE IN COVERAGE THROUGH THE EVENING AND OVERNIGHT. SOME OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL UP TO ONE INCH AND DAMAGING WINDS IN EXCESS OF 60 MPH. HEAVY RAIN WITH SLOW MOVING THUNDERSTORMS WILL RESULT IN AN INCREASED THREAT FOR FLASH FLOODING LATE THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SEVERE WEATHER IS POSSIBLE AGAIN MONDAY AFTERNOON AND EVENING ACROSS THE TRI STATE AREA AS STORMS DEVELOP NEAR A COLD FRONT MOVING INTO THE AREA. LARGE HAIL AND DAMAGING WIND CAN BE EXPECTED. A TORNADO CANNOT BE RULED OUT. HEAVY RAINFALL AND FLASH FLOODING IS LIKELY WITH SLOW MOVING STORMS. A STRONG COLD FRONT WILL MOVE THROUGH THE TRI-STATE REGION TUESDAY. AHEAD OF THE FRONT...A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE. LARGE HAIL AND DAMAGING WIND WOULD BE THE MAIN THREATS. THUNDERSTORMS BEHIND THE FRONT ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Aug 16, 3:29 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
329 PM CDT SUN AUG 16 2015
NEZ081-162045-
RED WILLOW NE-
329 PM CDT SUN AUG 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RED WILLOW COUNTY
UNTIL 345 PM CDT...
AT 329 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BARTLEY...OR 20 MILES EAST OF MCCOOK...MOVING NORTHEAST AT 10 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BARTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4035 10020 4028 10019 4024 10020 4023 10020
4022 10031 4034 10035 4035 10034
TIME...MOT...LOC 2029Z 239DEG 10KT 4029 10025
JRMSpecial weather statement, Aug 16, 3:46 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 346 PM CDT SUN AUG 16 2015 KSZ003-NEZ081-162100- DECATUR KS-RED WILLOW NE- 346 PM CDT SUN AUG 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DECATUR AND SOUTH CENTRAL RED WILLOW COUNTIES UNTIL 400 PM CDT... AT 346 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF DANBURY...OR 12 MILES NORTH OF OBERLIN...MOVING NORTHEAST AT 10 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CEDAR BLUFFS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3988 10057 4003 10066 4009 10056 3993 10048 TIME...MOT...LOC 2046Z 239DEG 9KT 4000 10056 JRM
Special weather statement, Aug 16, 4:01 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
401 PM CDT SUN AUG 16 2015
KSZ002-162145-
RAWLINS KS-
401 PM CDT SUN AUG 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RAWLINS COUNTY UNTIL 445
PM CDT...
AT 400 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES SOUTH OF MCDONALD...OR 16 MILES NORTH OF LEVANT...MOVING
NORTHEAST AT 10 MPH. SEVERAL OTHER STORMS ARE DEVELOPING IN THE AREA
AHEAD OF A SLOWLY ADVANCING COLD FRONT.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ATWOOD...LUDELL...BLAKEMAN AND BEARDSLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3979 10074 3977 10074 3957 10125 3957 10140
3960 10141 3973 10141 3989 10105
TIME...MOT...LOC 2100Z 233DEG 8KT 3960 10128
JRMSpecial weather statement, Aug 16, 4:27 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 327 PM MDT SUN AUG 16 2015 KSZ013-014-162215- THOMAS KS-SHERMAN KS- 327 PM MDT SUN AUG 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN THOMAS AND EAST CENTRAL SHERMAN COUNTIES UNTIL 415 PM MDT/515 PM CDT/... AT 327 PM MDT /427 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BREWSTER...MOVING NORTHEAST AT 15 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS THUNDERSTORM WILL PRODUCE STRONG WINDS RESULTING IN AREAS OF REDUCED VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY. LOCATIONS IMPACTED INCLUDE... COLBY...BREWSTER AND LEVANT. THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 34 AND 55. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3926 10140 3948 10150 3957 10116 3939 10089 TIME...MOT...LOC 2127Z 237DEG 12KT 3938 10135 JRM
Local storm report, Aug 16, 4:37 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
337 PM MDT SUN AUG 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND GST 8 S MCDONALD 39.67N 101.35W
08/16/2015 E60 MPH RAWLINS KS PUBLIC
&&
KOCHASICLocal storm report, Aug 16, 5:13 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
413 PM MDT SUN AUG 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HEAVY RAIN 1 W HERNDON 39.91N 100.80W
08/16/2015 M2.00 INCH RAWLINS KS TRAINED SPOTTER
&&
KOCHASICThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 9:49 AM CDT | Flash Flood Watch | GLD | Cheyenne, Decatur, Rawlins, Sherman, Thomas | 12 hr |
| Aug 16, 3:55 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 20 min |
| Aug 16, 4:01 PM CDT | Special Weather Statement | GLD | Rawlins | 44 min |
| Aug 16, 4:10 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 20 min |
| Aug 16, 4:27 PM CDT | Special Weather Statement | GLD | Thomas | 48 min |
| Aug 16, 4:42 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Thomas | 18 min |
| Aug 16, 5:08 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 37 min |
| Aug 16, 5:47 PM CDT | Flash Flood Warning | GLD | Decatur, Rawlins | 3 hr |
| Aug 16, 6:01 PM CDT | Special Weather Statement | GLD | Thomas | 29 min |
| Aug 16, 6:12 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Thomas | 33 min |
| Aug 16, 6:21 PM CDT | Severe Thunderstorm Warning | GLD | Thomas | 22 min |
| Aug 16, 6:46 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Wallace | 46 min |
| Aug 16, 6:58 PM CDT | Severe Thunderstorm Warning | GLD | Thomas | 35 min |
| Aug 16, 3:15 PM CDT | Special Weather Statement | GLD | Red Willow | 15 min |
| Aug 16, 3:29 PM CDT | Special Weather Statement | GLD | Red Willow | 16 min |
| Aug 16, 3:46 PM CDT | Special Weather Statement | GLD | Red Willow | 14 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.